What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 14, 1:13 PM EST, 23 minutes earlier.
Area forecast discussion, Jun 14, 1:13 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
213 PM EDT Mon Jun 14 2021
.SYNOPSIS...
An approaching frontal system will bring several rounds
of showers and thunderstorms today, some of which could contain
gusty winds and small hail. The front will move through the region
this evening, with showers and thunderstorms decreasing in coverage
later tonight. Showers and isolated thunderstorms will redevelop
Tuesday as a strong upper level disturbance passes through. Drier
conditions should return for midweek, with temperatures remaining a
bit below seasonal levels.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 200 pm, showers and embedded thunderstorms continue to
fire along a quasi-stationary convergence zone arcing from the
eastern Catskills through the Schoharie Valley and into the
western Mohawk Valley. Though PWATs are rather marginal
(estimated 1-1.30 inches per SPC Mesoanalysis), locally heavy
rainfall is possible given relatively stationary convergence
boundary and unidirectional cloud level SW winds promoting
training. Risk of this appears highest in the Schoharie Valley,
Helderbergs, and portions of the Capital District.
Meanwhile, over the western portion of the forecast area, cloud
cover has cleared out. Temps here have warmed into the mid-70s
which, combined with a pocket of midlevel lapse rates around 7
K/km, is contributing to a local maximum of MLCAPE of 1000 J/kg
over the western Mohawk Valley. Midlevel forcing for ascent is
increasing here as a shortwave trough approaches, and scattered
storms are firing along the aforementioned low level convergence
boundary. This is where severe weather potential is highest,
although the risk is still marginal, and thus far convection has
been limited in strength.
Going forward this evening, showers and storms should become
more widespread from west to east from the midafternoon into the
evening ahead of the shortwave trough. Areas along/east of I-87
will likely remain too stable to support vigorous surface based
convection. West of I-87, still a marginal risk for a
strong/borderline severe wind gust or two. Will continue to
monitor potential for locally heavy rainfall leading to flooding
over areas that have received repeated rounds of thunderstorms.
Tonight, coverage of showers/thunderstorms will decrease from
west to east 00-03Z. Patchy fog will become possible due to
moist ground and calm/light southerly winds. Lows will be mainly
in the 50s to low 60s.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Tonight, showers and thunderstorms should be ongoing as a
cold/occluded front moves across the region this evening. Behind
this front, showers/thunderstorms should decrease in coverage.
However, a wave may develop along the boundary which could
prolong convection across the mid Hudson Valley and NW CT.
Otherwise, patchy/areas of fog should develop, with lows mainly
in the 50s.
Tuesday, main upper level trough should move across the region
during the afternoon hours. The cold temperatures aloft and
dynamics with the trough passage should allow numerous showers
and isolated thunderstorms to develop in the afternoon. 00Z/14
HREFs suggest MU CAPES reaching 250-500 J/kg in the afternoon,
less than today, but still sufficient for isolated
thunderstorms, some of which could produce small hail given the
cold temperatures aloft. Highs should reach the lower/mid 70s in
valleys, and 65-70 across higher elevations, although temps
could easily cool into the 60s for many areas in the afternoon
during/after showers.
Tuesday night, showers should decrease in coverage in the
evening, with clearing expected overnight. Patchy fog will be
possible once again. Lows in the mid 40s to lower 50s, although
some lower 40s will be possible across the SW Adirondacks.
Wednesday-Wednesday night, generally dry and cool conditions
are expected. An isolated shower is possible across higher
terrain areas of the southern Adirondacks and southern VT as
another upper level disturbances tracks southeast around the
departing upper level trough. Highs Wednesday in the mid 60s to
lower 70s, and lows Wednesday night in the 40s and 50s, although
some 30s could occur across portions of the SW Adirondacks and
southern VT.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
High pressure will slowly build into the region Thursday
bringing a period of dry, seasonably comfortable weather. Highs
Thursday will range from the mid-60s to mid-70s with low
humidity levels. Low temperatures Thursday night will dip into
the 40s to lower 50s.
On Friday, upper-level ridging will build into the region as a
surface warm front pushes eastward ahead of our next system. This
will bring a slightly warmer and more humid air mass into the
region. Highs on Friday should reach the lower 70s in the higher
terrain to the lower 80s in the valleys. It will not be as cool
Friday night with lows in the 50s to lower 60s.
The approaching system will then bring clouds and periods of showers
and possible thunderstorms late Friday through next weekend. Highs
look to be in the 70s to mid-80s Saturday and the upper 60s to lower
80s Sunday.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Multiple rounds of showers and thunderstorms associated with a
series of frontal boundaries will be the main weather challenge to
the ALY terminals through the 18z TAF cycle. The potential for
patches of mist (BR) or fog (FG) will be the secondary weather
concerns especially later tonight.
As of 1:40 pm EDT, all of the TAF sites were blanketed under a
broken to overcast deck of clouds due to continual back-building of
showers and storms. MVFR ceilings were sited at KALB/KGFL/KPOU with
cloud heights between 1,000-1,500ft. IFR conditions were reported at
KPSF due to ceilings under 1,000ft and mist (BR) reducing
visibilities to as low as 1 3/4 statute miles. These trends are
likely to continue over the next several hours.
As far as timing of the next round of showers and thunderstorms, the
window appears to range from 18z-02z. Have included a combination of
VCSH/VCTS and -SHRA over the TAF sites during this time frame. Per
the latest WSR-88D Doppler Radar scans, rain showers with some
embedded thunder have flared up east of Albany, just west of Albany,
and over the SW Dacks. GOES-16 Visible satellite imagery depicts a
shortwave over western New York moving east with clearing over
central New York and temperatures in the 70s. As this weather
feature shifts east, its possible that showers and thunderstorms
expand in coverage. Again, the best timing will be between 18z-02z.
So expect for MVFR/IFR conditions to persist for the TAF sites
through much, if not all, of the TAF cycle.
Tonight, after 02-04z, we may get a break from showers and
thunderstorms. Even though there will be plenty of cloud coverage
overhead to limit radiational cooling, it's possible that we could
still see patches of mist/fog in additional to low stratus as
mentioned above esp. between 06z-12z. KPSF is most favored given the
current obs and trends. This potential is due to the large amount of
low-level available moisture helping to keep dewpoint depressions
low.
Winds will be out of the south/southwest 5-15 kts into this evening
before becoming light and variable to calm tonight. Winds will shift
out of the northwest 5-10 kts by Tuesday afternoon.
Outlook...
Tuesday Night: Moderate Operational Impact. Scattered SHRA.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: No Operational Impact. NO SIG WX.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
Friday Night: Moderate Operational Impact. Chance of SHRA.
Saturday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
An approaching frontal system will bring several rounds
of showers and thunderstorms today, some of which could contain
gusty winds and small hail. The front will move through the region
this evening, with showers and thunderstorms decreasing in coverage
later tonight. Showers and isolated thunderstorms will redevelop
Tuesday as a strong upper level disturbance passes through. Drier
conditions should return for midweek, with temperatures remaining a
bit below seasonal levels.
RH will fall to 60-80 percent this afternoon, then recover to
near 100 percent tonight with dew formation and areas of fog
likely. RH should fall to 55-70 percent for Tuesday afternoon.
Winds will be south to southeast at 5-15 mph today with some
gusts up to 25 mph possible within the Hudson River Valleys.
Winds will become light/variable tonight, then west to northwest
and increase to 5-15 mph Tuesday.
Winds will be stronger, and variable in direction in and near
any thunderstorms.
&&
.HYDROLOGY...
Multiple rounds of showers and scattered thunderstorms are
expected through Tuesday. Though only near climatological
levels, a flux of moisture is expected to advect into the region
today with PWAT values increasing to between 1-1.30".
Antecedent conditions remain dry overall (to a greater extent
north of Albany and to a lesser extent south of Albany as KALB
month to date precipitation departure from normal sits at
-0.53").
However, due to the expectation for multiple rounds of
showers/thunderstorms producing locally heavy rainfall, with
some potential for backbuilding/training at times, localized
flash flooding is possible, especially in urban/poor drainage
areas. WPC has placed most of the region within a 'Marginal
Risk' category for excessive rainfall today through tonight.
Overall, rainfall amounts are expected to range generally between
0.75-1.30" by Tuesday night. Though we're not expecting any
widespread hydro issues at this time, the risk for isolated/marginal
flooding is worth monitoring. Stay tuned as we continue to monitor
these trends.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...KL
NEAR TERM...Thompson
SHORT TERM...KL
LONG TERM...KL/Rathbun
AVIATION...Evbuoma
FIRE WEATHER...Evbuoma/KL
HYDROLOGY...Evbuoma/KL
Hazardous weather outlook, Jun 14, 1:19 PM EST, 17 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
219 PM EDT Mon Jun 14 2021
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-151200-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
219 PM EDT Mon Jun 14 2021
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.
.DAY ONE...This afternoon and tonight.
There is a marginal risk of severe thunderstorms west of I-87.
Isolated storms could produce damaging wind gusts and large hail.
In addition, localized flooding could occur due to multiple rounds of
showers and thunderstorms.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Jun 14, 9:44 AM EST, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Albany NY
1044 AM EDT Mon Jun 14 2021
NYZ040-047-048-051-141530-
Schoharie-Western Schenectady-Montgomery-Western Albany-
1044 AM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SCHENECTADY...
NORTHWESTERN ALBANY...NORTHERN SCHOHARIE AND SOUTHEASTERN MONTGOMERY
COUNTIES...
At 1044 AM EDT, a strong thunderstorm was located near Cobleskill,
moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Amsterdam, Cobleskill, Duanesburg, Schoharie, Richmondville, Sharon
Springs, Delanson, Central Bridge, Princetown, Carlisle, Sharon,
Seward, Charleston, Esperance, Duane, Zeh Corners, Beekman Corners,
Rockwell Corners, Warnerville and Gifford.
This includes the following highways...
Interstate 88 between exits 20 and 24.
Interstate 90 near exit 27.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4296 7413 4276 7404 4273 7403 4262 7459
4279 7467
TIME...MOT...LOC 1444Z 251DEG 24KT 4274 7454
DBTLocal storm report, Jun 14, 11:05 AM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1205 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM HEAVY RAIN WOODBURY CENTER 41.55N 73.21W
06/14/2021 M1.03 INCH LITCHFIELD CT TRAINED SPOTTER
&&
EVENT NUMBER ALY2103295
ATELocal storm report, Jun 14, 12:14 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
114 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 AM HEAVY RAIN CLIFTON PARK 42.84N 73.78W
06/14/2021 M1.31 INCH SARATOGA NY WEATHERNET6
WEATHERNET6
1245 PM HEAVY RAIN FONDA 42.95N 74.37W
06/14/2021 M1.20 INCH MONTGOMERY NY WEATHERNET6
WEATHERNET6
1253 PM HEAVY RAIN SPENCERTOWN 42.32N 73.50W
06/14/2021 M1.46 INCH COLUMBIA NY WEATHERNET6
WEATHERNET6
1258 PM HEAVY RAIN STOCKBRIDGE 42.29N 73.32W
06/14/2021 M1.37 INCH BERKSHIRE MA WEATHERNET6
WEATHERNET6
&&
EVENT NUMBER ALY2103296
EVENT NUMBER ALY2103297
EVENT NUMBER ALY2103298
EVENT NUMBER ALY2103299
DBTSpecial weather statement, Jun 14, 12:24 PM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Albany NY
124 PM EDT Mon Jun 14 2021
NYZ047-048-051-052-141800-
Eastern Albany-Schoharie-Western Schenectady-Western Albany-
124 PM EDT Mon Jun 14 2021
...A LINE OF SHOWERS AND THUNDERSTORM WILL AFFECT SOUTH CENTRAL
SCHENECTADY... NORTHWESTERN ALBANY AND SOUTHERN SCHOHARIE COUNTIES
WITH HEAVY RAINFALL...
At 122 PM EDT, a strong thunderstorm was located near Jefferson, or
16 miles south of Cobleskill, moving northeast at 35 mph.
Winds in excess of 30 mph are possible with this storm along with
locally heavy rainfall.
Locations impacted include...
Jefferson, Duanesburg, Berne, Altamont, Middleburgh, Schoharie,
Delanson, Livingstonville, North Blenheim, Breakabeen, Knox,
Rensselaerville, Duane, East Berne, Shoefelt Corners, Baird Corners,
West Berne, Huntersland, Quaker Street and Broome Center.
This includes Interstate 88 near exit 24.
Torrential rainfall is also occurring with this storm, and may cause
localized street and poor drainage flooding. Do not drive your
vehicle through flooded roadways.
Total additional rainfall amounts will range from two tenths to
three quarters of an inch.
LAT...LON 4279 7411 4261 7394 4237 7448 4242 7462
4249 7468
TIME...MOT...LOC 1722Z 232DEG 29KT 4245 7456
TAWLocal storm report, Jun 14, 1:06 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
206 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HEAVY RAIN WOODBURY CENTER 41.55N 73.21W
06/14/2021 M1.10 INCH LITCHFIELD CT TRAINED SPOTTER
&&
EVENT NUMBER ALY2103300
ATESpecial weather statement, Jun 14, 1:14 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Albany NY
214 PM EDT Mon Jun 14 2021
NYZ038>040-082-141845-
Southern Fulton-Northern Fulton-Southern Herkimer-Montgomery-
214 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FULTON...SOUTHERN
HERKIMER AND NORTHWESTERN MONTGOMERY COUNTIES...
At 214 PM EDT, a strong thunderstorm was located over Mohawk, or over
Ilion, moving northeast at 30 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, St.
Johnsville, Jordanville, Oppenheim, Fairfield, Elizabethtown, Ingham
Mills, Spinnerville, Corrado Corners, Curtis, Countryman, North
Ilion, Gulph, South Columbia and Lotville.
This includes Interstate 90 between exits 29A and 30.
LAT...LON 4301 7517 4326 7476 4303 7457 4287 7501
4290 7507
TIME...MOT...LOC 1814Z 237DEG 25KT 4298 7502
TAW